Alert archive / Oregon / Wind Advisories in 2016
Wind Advisory 3, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Mar 12, 2016, 1:19 PM PST for Harney County, Malheur County, Oregon. It took effect at Mar 13, 2016, 2:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2016, 1:19 PM PST (21:19 UTC)
- In effect from
- Mar 13, 2016, 2:00 PM PDT
- Expired
- Mar 13, 2016, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Boise, ID
Counties Harney County, OR, Malheur County, OR
The radar
The Boise radar (KCBX), 171 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
132 WWUS75 KBOI 122119 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 219 PM MST SAT MAR 12 2016 ...STRONG WINDS TO DEVELOP ACROSS SOUTHEAST OREGON SUNDAY... .A STORM SYSTEM MOVING INTO THE PACIFIC NORTHWEST WILL BRING STRONG...GUSTY WINDS TO SOUTHEASTERN OREGON SUNDAY AFTERNOON AND EVENING. THE STRONGEST WINDS WILL DEVELOP ACROSS THE SOUTHERN HALF OF HARNEY AND MALHEUR COUNTY WHERE GUSTS TO 50 MPH ARE POSSIBLE. THOSE TRAVELING ALONG HIGHWAY 95 OR ROUTE 78 SHOULD PLAN FOR POTENTIALLY HAZARDOUS DRIVING CONDITIONS. ORZ061-063-130630- /O.NEW.KBOI.WI.Y.0003.160313T2100Z-160314T0300Z/ HARNEY COUNTY-MALHEUR COUNTY- 219 PM MST SAT MAR 12 2016 /119 PM PST SAT MAR 12 2016/ ...WIND ADVISORY IN EFFECT FROM 3 PM MDT /2 PM PDT/ TO 9 PM MDT /8 PM PDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM MDT /2 PM PDT/ TO 9 PM MDT /8 PM PDT/ SUNDAY. * WINDS...SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ACROSS SOUTHERN PORTIONS OF HARNEY AND MALHEUR COUNTIES. NORTHERN PORTIONS OF HARNEY AND MALHEUR COUNTIES WILL SEE WINDS OF 25 TO 35 MPH AND GUSTS TO AROUND 40 MPH. * IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THIS INCLUDES THOSE TRAVELING ALONG HIGHWAY 95 AND ROUTE 78. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
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
364 WWUS75 KBOI 130159 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 659 PM MST SAT MAR 12 2016 ...VERY WINDY AGAIN SUNDAY IN SOUTHEAST OREGON... .WINDS HAVE DECREASED THIS EVENING IN SOUTHEAST OREGON...BUT WILL INCREASE AGAIN FROM THE SOUTHWEST SUNDAY AFTERNOON AND EVENING ...WITH GUSTS REACHING 50 MPH. STRONGEST WINDS WILL DEVELOP IN THE SOUTHERN PARTS OF HARNEY AND MALHEUR COUNTIES. TRAVELERS ON HIGHWAY 95 OR ROUTE 78 SHOULD PLAN FOR HAZARDOUS DRIVING CONDITIONS. ORZ061-063-131000- /O.EXP.KBOI.WI.Y.0004.000000T0000Z-160313T0200Z/ /O.CON.KBOI.WI.Y.0003.160313T2100Z-160314T0300Z/ HARNEY COUNTY-MALHEUR COUNTY- 659 PM MST SAT MAR 12 2016 /559 PM PST SAT MAR 12 2016/ ...WIND ADVISORY WILL EXPIRE AT 7 PM MST /6 PM PST/ THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM MDT /2 PM PDT/ TO 9 PM MDT /8 PM PDT/ SUNDAY... * WINDS...SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH IN HARNEY AND MALHEUR COUNTIES. * TIMING...2 PM PDT TO 8 PM PDT SUNDAY AFTERNOON. * IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THIS INCLUDES THOSE TRAVELING ALONG HIGHWAY 95 AND ROUTE 78. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
322 WWUS75 KBOI 130936 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 336 AM MDT SUN MAR 13 2016 ...VERY WINDY IN PORTIONS OF SOUTHEAST OREGON THIS AFTERNOON AND EVENING... .A STORM SYSTEM MOVING INTO THE PACIFIC NORTHWEST WILL BRING STRONG...GUSTY WINDS TO PORTIONS OF SOUTHEASTERN OREGON THIS AFTERNOON AND EVENING. THE STRONGEST WINDS WILL DEVELOP IN THE SOUTHERN PARTS OF HARNEY AND MALHEUR COUNTIES. TRAVELERS ON HIGHWAY 95 OR ROUTE 78 SHOULD PLAN FOR HAZARDOUS DRIVING CONDITIONS. ORZ061-063-132130- /O.CON.KBOI.WI.Y.0003.160313T2100Z-160314T0300Z/ HARNEY COUNTY-MALHEUR COUNTY- 336 AM MDT SUN MAR 13 2016 /136 AM PST SUN MAR 13 2016/ ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM MDT /2 PM PDT/ THIS AFTERNOON TO 9 PM MDT /8 PM PDT/ THIS EVENING... * WINDS...SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH. * IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. THIS INCLUDES THOSE TRAVELING ALONG HIGHWAY 95 AND ROUTE 78. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
987 WWUS75 KBOI 132114 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 314 PM MDT SUN MAR 13 2016 ORZ061-063-140300- /O.CON.KBOI.WI.Y.0003.000000T0000Z-160314T0300Z/ HARNEY COUNTY-MALHEUR COUNTY- 314 PM MDT SUN MAR 13 2016 /214 PM PDT SUN MAR 13 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /8 PM PDT/ THIS EVENING... * WINDS...SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH. * IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES OR THOSE TOWING TRAILERS. THIS INCLUDES THOSE TRAVELING ALONG HIGHWAY 95 AND ROUTE 78. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
511 WWUS75 KBOI 140245 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 845 PM MDT SUN MAR 13 2016 ORZ061-063-140345- /O.EXP.KBOI.WI.Y.0003.000000T0000Z-160314T0300Z/ HARNEY COUNTY-MALHEUR COUNTY- 845 PM MDT SUN MAR 13 2016 /745 PM PDT SUN MAR 13 2016/ ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT /8 PM PDT/ THIS EVENING... A7 830 PM MDT /730 PM PDT/ SOUTHWEST WINDS HAD DECREASED BELOW ADVISORY CRITERIA. WINDS WILL CONTINUE TO SLOWLY DIMINISH THROUGH THE NIGHT.| $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 12, 8:44 AM PST, 4 hours 35 minutes earlier.
Area forecast discussion, Mar 12, 8:44 AM PST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 944 AM MST SAT MAR 12 2016 .DISCUSSION...BRIEF BREAK FROM THE PRECIPITATION THIS MORNING AS A WEAK WAVE EXITS EASTWARD. THE NEXT ROUND OF SHOWERS IS ALREADY PUSHING INTO CENTRAL OREGON THIS MORNING. SHOWER DEVELOPMENT INCREASES ACROSS SE OREGON AND MTNS OF SW IDAHO THIS AFTERNOON. THE INSTABILITY AND DYNAMIC FORCING THIS AFTERNOON IS LESS THAN IT WAS YESTERDAY SO THUNDERSTORM DEVELOPMENT IS LESS LIKELY. WINDS WILL BE GUSTY AGAIN THIS AFTERNOON...ESPECIALLY ACROSS HIGHER ELEVATIONS OF SOUTHERN HARNEY AND MALHEUR COUNTIES. HAVE MADE UPDATES TO THE FORECAST FOR PRECIPITATION CHANCES...MOSTLY TO LOWER THEM IN THE LOWER SNAKE PLAIN FOR TODAY. ALSO...WILL CONTINUE TO WATCH THE WEISER RIVER FOR FLOOD POTENTIAL LATE SUNDAY. && .AVIATION...THIS MORNING VFR EXCEPT AREAS OF MOUNTAIN OBSCURATION AND LOCAL MVFR/IFR CEILINGS IN SCATTERED SHOWERS IN THE WEST CENTRAL IDAHO AND BOISE MOUNTAINS...AND ISOLATED SHOWERS IN THE KTWF/KJER AREA. THIS AFTERNOON SHOWERS BECOMING WIDESPREAD ACROSS SOUTHEAST OREGON AND SOUTHWEST IDAHO AND CONTINUING THROUGH SUNDAY. SNOW LEVELS 5K-6K FT MSL TODAY LOWERING TO AROUND 4K FT MSL BY SUNDAY MORNING. SURFACE WINDS...MAINLY SOUTHWEST 5-15 KTS INCREASING TO 15-25 KTS AFTER 18Z. WINDS ALOFT AT 10K FT MSL...SOUTHWEST 20-35 KTS. && .HYDROLOGY...RAINFALL AND SNOWMELT WILL INCREASE FLOWS ON RIVERS AND CREEKS THROUGH THE WEEKEND. THE WEISER BASIN CONTINUES TO BE THE MAIN CONCERN AND A FLOOD WATCH REMAINS IN EFFECT FOR THE LOWER REACH NEAR WEISER...WITH POTENTIAL TO REACH MINOR FLOOD STAGE SUNDAY NIGHT. NO OTHER MAINSTEM RIVERS ARE EXPECTED TO APPROACH FLOOD LEVEL. HOWEVER...CREEKS AND POOR DRAINAGE AREAS SHOULD BE MONITORED THROUGH THE WEEKEND...PARTICULARLY IN THE BOISE AND WEST CENTRAL MOUNTAINS...AND NORTHEAST BAKER COUNTY. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH SUNDAY...THE NORTH PORTION OF A SPLIT UPPER TROUGH AND ASSOCIATED COLD FRONT WERE LEADING TO THE SCATTERED SHOWERS OVER SW IDAHO EARLY THIS MORNING. THE TROUGH/FRONT WILL BE EAST OF THE AREA BY MIDDAY. A DEEP UPPER LEVEL TROUGH OFF THE PACNW COAST WILL BRING A MOIST SOUTHWEST FLOW INTO THE AREA FOR THE REMAINDER OF THE WEEKEND. RAINFALL TOTALS WILL RANGE FROM A HALF INCH TO ONE INCH IN THE MOUNTAINS...AND UP TO A QUARTER INCH IN THE VALLEYS. SNOW LEVELS WILL LOWER TO BETWEEN 4000 AND 5000 FEET TONIGHT WITH TOTAL SNOWFALL ACCUMULATIONS OF 4 TO 10 INCHES EXPECTED IN THE HIGHER MOUNTAINS...WITH A COUPLE INCHES POSSIBLE IN THE LONG VALLEY /INCLUDING MCCALL/. WINDS WILL BE GUSTY THIS AFTERNOON AND AGAIN SUNDAY AFTERNOON...ESPECIALLY IN HARNEY AND SOUTHERN MALHEUR COUNTIES WHERE THE WINDS WILL BE NEAR ADVISORY LEVELS. TEMPERATURES WILL BE COOLER...BUT STILL SLIGHTLY ABOVE NORMAL. LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...AN IMPRESSIVE COLD FRONT WILL MOVE THROUGH THE REGION LATE SUNDAY INTO MONDAY MORNING. A STRONG SURFACE LOW OFF THE OREGON COAST WILL TRACK NORTHWESTWARD INTO SOUTHWEST WASHINGTON ALLOWING SOUTHWEST FLOW TO DEVELOP OVER THE REGION. WINDS ALOFT AHEAD OF THIS COLD FRONT WILL SUPPORT WINDY CONDITIONS OVER THE HIGHER TERRAIN AND SOUTHEAST OREGON. POSSIBLE WIND HEADLINES MAY BE NEEDED FOR HARNEY AND MALHEUR COUNTY SUNDAY AFTERNOON/EVENING. UPPER LEVEL DYNAMICS WITH THIS SYSTEM ARE IMPRESSIVE AND FORCING WILL PROMOTE HEAVY PRECIPITATION ESPECIALLY ON THE WEST FACING SLOPES OF THE HIGHER TERRAIN /POSSIBLY AN INCH OF WATER EQUIVALENT AND UP TO A FOOT OF SNOW ON THE HIGHEST PEAKS/ FROM THE FRONT ITSELF FROM SUNDAY AFTERNOON INTO EARLY MONDAY MORNING. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE ALONG THE FRONT. AFTER THE FRONT COOL NORTHWESTERLY FLOW WILL PROMOTE UNSTABLE CONDITIONS AND SHOWER DEVELOPMENT THROUGH WEDNESDAY BEFORE DRIER AIR MOVES INTO THE REGION. TEMPERATURES MONDAY AND TUESDAY WILL BE AROUND 10 DEGREES BELOW NORMAL. NORTHERLY FLOW ALOFT WILL KEEP TEMPERATURES AROUND 5-10 DEGREES BELOW NORMAL WEDNESDAY THROUGH FRIDAY WITH SLIGHT MODERATION EACH DAY. EUROPEAN MODEL HAS BEEN VERY CONSISTENT IN KEEPING THE REGION COOLER /THAN THE GFS MODEL/ THUS HAVE LOWERED THE TEMPERATURES IN THE FORECAST. UPPER LEVEL RIDGING WILL DEVELOP ALONG THE WEST COAST AND SLOWLY MOVE INLAND BY THE WEEKEND. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...DG AVIATION.....JT HYDROLOGY....BW PREV SHORT TERM...BW PREV LONG TERM....KA
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 3:19 PM PST | Wind Advisory | BOI | Harney, Malheur | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.